MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INTRA-ABDOMINAL PRESSURE MONITORING DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Model Number IAP001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that fluid leak occurred from a part of the intra abdominal pressure monitoring device kit on the day of use.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.1 sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was used for patient treatment.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used iap measurement kit.Visual inspection of the sample noted the iap was flushed with methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and leaked from the connection of tubing and the valve port.Also, noted crack on the valve port.This does not meet the specification "the iap system should provide fluid without leaks." per inspection procedure.A potential root cause for this event could be ¿incorrect bonding method¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿bard® intra-abdominal pressure monitoring device indications for use: the bard® intra-abdominal pressure (iap) monitoring device is intended for the monitoring of intra-abdominal pressure via a foley urinary catheter.The measured pressures can be used as an aid in the diagnosis of intra-abdominal hypertension (iah) and the associated clinical syndrome of abdominal compartment syndrome (acs).Caution as an interpretive tool, the bard® intra-abdominal pressure monitoring device should be used along with other clinical indicators to aid the physician in the diagnosis of intra-abdominal hypertension (iah) and the associated clinical syndrome of abdominal compartment syndrome (acs).Device description: the bard® intra-abdominal pressure monitoring device is composed of a tubing set used for infusing fluid into the urinary bladder through the foley catheter sampling port.It utilizes a clamping device to occlude the urinary drainage tubing to form a fluid column through which pressure is measured.Important: the bard® intra-abdominal pressure monitoring device does not include a saline bag, pressure transducer or monitoring system.It adapts to the saline bag, pressure transducer and monitoring system used in your icu.The bard® intra-abdominal pressure monitoring device must be replaced at the time the urinary catheter and/or urinary drainage tubing is replaced.The bard® intra-abdominal pressure monitoring device is for use with bard® foley trays with ez-lok¿ sampling port.Contraindications ¿ not for use on pediatric patients ¿ not for use on patients with compromised bladder function warnings ¿ use only saline for pressure measurement.¿ ensure tubing fluid path is primed so there are no air bubbles.¿ ensure the iap sampling port is seated tightly to the catheter drainage tubing sampling port prior to use.Precautions ¿ single use only ¿ federal (u.S.A.) law restricts this device to sale by or on the order of a physician.¿ not made with natural rubber latex ¿ sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.¿ this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Sterile contents: ¿ 30 cc syringe ¿ infusion and pressure transducer tubing ¿ saline bag spike & cap ¿ zeroing stopcock ¿ dead-end transducer cap ¿ proprietary drain tube clamp ¿ valve port ¿ check valves for controlling and directing flow ¿ statlock¿ foley device kit ¿ synthetic gloves ¿ instructions for use step 1: assembling/mounting the bard® intra-abdominal pressure monitoring device 1.Hang a bag of sterile saline on an iv pole.A pressure cuff is not required.2.Open the bard® intra-abdominal pressure monitoring device tray.3.Don gloves.4.Mount the statlock¿ foley stabilization device on the patient per the enclosed instructions.5.Open a pressure transducer kit (not included) in sterile fashion and place contents onto the open bard® intra-abdominal pressure monitoring device tray.Note: the bard® intra-abdominal pressure monitoring device adapts to the pressure transducer used in your icu.Many pressure transducer variations exist, all which are compatible with the bard® intra-abdominal pressure monitoring device.Although a flush device is not required, the bard® intra-abdominal pressure monitoring device can be used with one.Option 2 below is available because many flush devices are permanent or difficult to disconnect from the transducer.Option 1: remove all attachments from the transducer (flush device, drip chamber, truing stopcocks, etc.) until the transducer has only luer connections.Option 2: leave flush device and/or stopcock attached.Be sure the flush device is attached distally and capped at the end.6.Grasp the coiled tubing and remove entire assembly from the tray.7.Verify all tubing connections are secure.8.Remove the protective cap from the saline spike and insert the spike into the saline bag.9.Place the syringe on the bed or hang the syringe from the iv pole.10.Connect the transducer to the end of the tubing labeled ¿transducer¿ using the provided stopcock as needed depending on the transducer assembly available.11.Cap the opposite end of the transducer (figures 1 & 2) or flush device.12.Mount the drainage tubing on the clamp.13.Decide whether the pressure transducer will be mounted on the pole or the patient.Step 2: priming the bard® intra-abdominal pressure monitoring device priming of the transducer line 1.Remove the end cap from the distal end of the transducer.2.Open the transducer stopcock.3.Aspirate approximately 30 ml of saline into the syringe and compress the syringe.4.Observe fluid passing through the distal end of the transducer.Ensure no air bubbles remain in the tubing to the transducer.5.Close the distal transducer stopcock.6.Attach the pressure transducer to the patient or pole.7.Connect the pressure transducer cable to the pressure transducer.8.Connect the pressure transducer cable to the monitor.Priming of the valve port line 9.Disconnect and discard the yellow luer cap from the valve port.10.Aspirate approximately 10 ml of saline into the syringe and compress the syringe until fluid passes through the tubing to the valve port and there is no more fluid within the syringe.Ensure no bubbles remain in the tubing to the valve port.11.Prepare the connection of the catheter sampling port with antiseptic solution 12.Connect the valve port on the iap device to the sampling port on the catheter.Step 3: measuring bladder pressure with the bard® intra-abdominal pressure monitoring device zeroing the device 1.Patient must be supine (flat on back).2.Hold the clamp and rotate the handle clockwise 90 degrees from the ¿drain¿ position to the ¿iap¿ position.Caution: be sure to rotate the clamp the complete 90 degrees.The clamp will stop rotating when it is in the correct position.Verify the drain tube is completely kinked by the clamp.3.Zero the transducer to atmosphere at the level of the pubic symphysis.After zeroing the transducer, ensure the stopcock is open to the transducer.4.Hold the clamp and rotate the handle counterclockwise 90 degrees from the ¿iap¿ position to the ¿drain¿ position.Caution: be sure the clamp has been turned to the ¿drain¿ position to ensure proper urinary drainage.Obtaining an iap reading 5.Patient must be supine (flat on back).6.Hold the clamp and rotate the handle clockwise 90 degrees from the ¿drain¿ position to the ¿iap¿ position.Caution: be sure to rotate the clamp the complete 90 degrees.The clamp will stop rotating when it is in the correct position.Verify the drain tube is completely kinked by the clamp.7.Pick up the syringe and aspirate 25 ml of saline into the syringe.Compress the syringe plunger slowly over 20 to 30 seconds, gently infusing the fluid into the bladder.Infuse 25 ml of saline, which is enough to create a fluid column and to remove air from tubing.Larger instillation volumes (>50ml) may cause clinically relevant overestimation of iap.1 8.Place the syringe on the bed or hang the syringe from the iv pole.9.Allow the system to equilibrate and then note the pressure reading on the monitor at end expiration.Caution: this reading should not steadily decline.If you find the pressure reading drifts down, then the clamp is likely not rotated the full 90 degrees and fluid is leaking out of the system or you have a luer connector leak.Drain the system, check the luer connections and repeat the process, making sure the clamp is turned a full 90 degrees.10.Once a reading is completed, hold the clamp and rotate the handle counterclockwise 90 degrees from the ¿iap¿ position to the ¿drain¿ position.Caution: be sure the clamp has been turned to the ¿drain¿ position to ensure proper urinary drainage.When the bard® intra-abdominal pressure monitoring device clamp is in the ¿drain¿ position, there may be some pressure left in the system, which reads on the monitor, this is normal.Only after following the above procedure and with the clamp in the ¿iap¿ position should the monitor be read and interpreted.11.Record the volume of fluid infused in the fluid i&o¿s sheet.Step 4: obtaining a urine sample (optional) 1.Slide the bard® intra-abdominal pressure monitoring device clamp along the length of the tubing to just below the bead on the tubing.2.Prep the valve port¿s sampling port with antiseptic solution.3.Hold the bard® intra-abdominal pressure monitoring device clamp and rotate the handle clockwise 90 degrees from the ¿drain¿ position to the ¿iap¿ position.4.Attach a luer syringe or bd vacutainer to the sampling port luer lock and draw urine samples.5.Remove the luer syringe or bd vacutainer from the sampling port luer lock.6.Hold the bard® intra-abdominal pressure monitoring device clamp and rotate the handle counterclockwise 90 degrees from the ¿iap¿ position to the ¿drain¿ position.Caution: be sure the clamp has been turned to the ¿drain¿ position to ensure proper urinary drainage.Step 1: assembling/mounting 1.Hang saline bag on iv pole 2.Mount statlock¿ foley device on patient 3.Open pressure transducer kit (not included) 4.Spike saline bag 5.Connect transducer to tubing 6.Cap end of transducer or flush device 7.Mount drainage tubing on clamp 8.Decide if transducer will be mounted to patient or pole step 2: priming the system 2a.Priming transducer line 1.Remove cap from distal end of transducer 2.Open transducer stopcock 3.Flush line and remove air bubbles 4.Close transducer stopcock 5.Attach transducer to patient or pole 6.Connect pressure transducer cable to pressure transducer 7.Connect pressure transducer cable to monitor 2b.Priming valve port line 8.Remove yellow cap from valve port 9.Flush line and remove air bubbles 10.Connect valve port to catheter sampling port.¿ the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that fluid leak occurred from a part of the intra-abdominal pressure monitoring device kit on the day of use.

Brand Name
BARD® INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Common Device Name
INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15627010
Report Number1018233-2022-07957
Device Sequence Number12386751
Product Code PHU
UDI-Device Identifier00801741121098
UDI-Public(01)00801741121098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIAP001
Device Catalogue NumberIAP001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown